Articles Tagged: dermal filler recovery
Posted on August 27, 2013 by Ella Fedonenko
Even the most successful treatment such as dermal filler often results in some measure of side effects. Among the most common are swelling, soreness, redness, bruising, itching and, more rarely, some inflammation at the injection site. After all, the skin will usually react any time it’s penetrated by a needle. But it’s usually not severe or long-lasting.
In fact, most side effects may be treated with over-the-counter medications and disappear in just a few days. Some might linger for a week but lessen every day.
Your job is to take the simple precautions that will either prevent or greatly reduce the severity and longevity of these side effects. Here is a list of some of the most popular “do’s and don’ts” we recommend prior to your dermal filler procedure.
Some medications and natural supplements tend to make your blood thinner and less able to clot. This is one of the common causes for “bruising.” So the following drugs should be discontinued seven days before treatment: Aspirin, Ibuprofen (including Aleve, Advil and Motrin), Omega 3 fatty acids, Vitamin E, Ginko Bilboa and St. John’s Wart. Remember, Tylenol is always allowed and should be sufficient to relieve any tenderness or pain. Alcohol and garlic should be avoided 1 – 2 days before your injections.
Tiny pellets of Arnica Montana have also proven to be very effective and may be dissolved, under the tongue, the day before and the morning of your appointment. Whole Foods is a very good source for purchasing this supplement.
Remember to talk to your own doctor or practitioner for other recommendations or if you have any specific conditions or questions.